NOW LIVE: Eyewitness News

News

Report: Ingredient in Tylenol Increases Teen Asthma Risk

The medication in Tylenol and many other pain relievers is being linked to some respiratory and skin illnesses.

inhaler mcnew getty Report: Ingredient in Tylenol Increases Teen Asthma Risk

(file photo by David McNew/Getty Images)

Reports say 13 and 14-year-olds using acetaminophen just once a month had more than double the risk of developing asthma, a large new study finds. Higher hay fever and eczema risks also were noted by New Zealand researchers using questionnaires given to more than 300,000 adolescents in 50 countries.

Lung disease expert Dr. John Hefner says this study in the American Journal of Respiratory and Critical Care Medicine does not prove this common pain reliever can cause these conditions:

“If you future studies demonstrate a cause effect relationship, this issue may represent an important public health risk.”

Follow

Get every new post delivered to your Inbox.

Join 34,965 other followers